Black stools, stroke patient, taking Bisoprolol and Gabapentin. Immediate medical attention?
My mom is a stroke patient, not able to vocalize, bed bound and on NG tube feeding. She had constipation issue and been given lactulose (about 20ml at night and another 5-10 ml in the morning) as required and seems to help. Lately, about more than a week the lactulose (20ml night and 15-20 ml day) didn t seems to help much she pass out very little each time and if she managed the stools are mostly black and very thick. She s on 5 cans of Glucerna with 200ml water in each feeding. Her medication include 100mg Aspirin, 2.5mg Bisoprolol Concor in the morning, 10mg Simvastatin, 300mg Gabapentin at night. I am not sure if there are underling issue and if I should call an ambulance and sent her to the doctor? please advice what I should look out for and If there is an immediate need for medical attention. Thanks.
Low phosphate enema or fleet enema may be avalable over the counter.
It can be injected to the rectum with the help of a nozzle that comes along with it.
Try this and if not availale, kindly take medical advice,
Answered: Sun, 28 Oct 2012
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]